MAUDE Adverse Event Report: TUSKER MEDICAL INC. UNKNOWN; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL INC. UNKNOWN; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number UNKNOWN
Medical Device Problem Codes Premature Activation (1484); Unexpected Shutdown (4019)
Health Effect - Clinical Code Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tympanostomy, during the iontophoresis, the surgeon double clicked on both channel buttons to enter "reduce mode" and the fault indicator lit up and the control unit stopped working.The surgeon insisted to use another control unit and utilized a spare to complete the iontophoresis.After it was completed, the surgeon deployed the tube delivery system in which a "short shot" occurred.The surgeon promptly removed the tube from the ear canal, and utilized a replacement tds device.They tried to move on to the next ear and due to the patient´s temperament, the procedure was aborted and re-scheduled in the operating room.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.D4, lot no.: the following are the part numbers & lot numbers of the two devices reported: part number: 72290103/lot number: tug17241, part number: 72290097/lot number: unknown.D4, exp.Date: expiration dates for each of the 2 lot numbers reported: 18-oct-2025 (part number: 72290103/lot number: tug17241) & unknown (part number: 72290097/lot number: unknown).D4, unique identifier (udi) #: unique identifier number for each of the two devices reported: (b)(4) (part number: 72290103) & (b)(4) (part number: 72290097).H4, mgf.Date: manufacturing dates for each of the 2 lot numbers reported: 24-apr-2024 (part number: 72290103/lot number: tug17241) & unknown (part number: 72290097/lot number: unknown).D1: brand name was changed to unknown due to the two devices reported: (72290103) tula control unit spare (nst007065) & (72290097) tula tds 1.14 grommet (str007011).
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.D4, lot no.: the following are the part numbers & lot numbers of the two devices reported: part number: 72290103/lot number: tug17241, part number: 72290097/lot number: unknown.D4, exp.Date: expiration dates for each of the 2 lot numbers reported: 18-oct-2025 (part number: 72290103/lot number: tug17241) & unknown (part number: 72290097/lot number: unknown).D4, unique identifier (udi) #: unique identifier number for each of the two devices reported: (b)(4) (part number: 72290103) & (b)(4) (part number: 72290097).H4, mgf.Date: manufacturing dates for each of the 2 lot numbers reported: 24-apr-2024 (part number: 72290103/lot number: tug17241) & unknown (part number: 72290097/lot number: unknown).D1: brand name was changed to unknown due to the two devices reported: (72290103) tula control unit spare (nst007065) & (72290097) tula tds 1.14 grommet (str007011).
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.D4, lot no.: the following are the part numbers & lot numbers of the two devices reported: part number: 72290103/lot number: tug17241, part number: 72290097/lot number: unknown.D4, exp.Date: expiration dates for each of the 2 lot numbers reported: 18-oct-2025 (part number: 72290103/lot number: tug17241) & unknown (part number: 72290097/lot number: unknown).D4, unique identifier (udi) #: unique identifier number for each of the two devices reported: (b)(4) (part number: 72290103) & (b)(4) (part number: 72290097).H11: h2: corrected data on: b1, b2 & h10.

Brand Name
UNKNOWN
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20301458
Report Number3012130335-2024-00007
Device Sequence Number20764929
Product Code QJA
UDI-Device Identifier00885556817742
UDI-Public885556817742
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer09/05/2024
09/05/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date09/25/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown